| Model Number |
1100-0000 |
| Medical Device Problem Code |
Smoking (1585)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
On (b)(6) 2021, abaxis received a call from customer lab reporting an issue with analyzer sn: (b)(4) stating that the device displayed a 430b spindle motor error and emitted smoke when powered on.No fire or injury was reported.The customer was instructed to power off and unplug the device.The customer stated that the air filter is cleaned once a week and that nothing is stored next to the device.Evaluation is pending customer shipment of the device.A follow up report will be submitted when new information is received.
Event or Problem Description
The customer reported that the device displayed a 430b spindle motor error and emitted smoke when powered on.No fire or injury was reported.
Additional Manufacturer Narrative
The customer sent the device in for repair.Upon evaluation of the device, the customer's reported problem of spindle motor error was confirmed, but no smoke was observed.A damaged rotor was found inside the chamber.This was caused by dirty ball lock pin bearings that could not hold the rotor.The rotor was unable to be run due to the bad ball lock pin.The ball lock pin assembly was replaced to resolve the reported issue.The device was cleaned and passed all functional tests.The device was returned to the customer site where it remains.No further actions were required.
Additional Manufacturer Narrative
As part of a three-year retrospective review of complaints for the quality improvement process, calls were identified in which the customer experienced burning odor and/or smoke.There were no injuries related to the customer complaints received, based on the potential of burning smell/smoke to lead to a potential injury.Based on mdr regulations, abaxis reported these events due to: 1) the likelihood of this malfunction to lead to an adverse event, although there was no evidence or reports of associated adverse events.2) minimal detailed documentation related to the likelihood and cause of burning odor and smoke.As part of an investigation regarding the overall reported malfunction of a burning odor and/or smoking, risk assessment, and maude database search, zoetis has concluded that the burning odor/smoke overheating complaints are a low injury risk for the user or patient.The identified malfunctions have not caused or contributed to a death or serious injury nor does the data suggest that the device or a similar device marketed would be likely to cause or contribute to a death or serious injury if the malfunction were to reoccur.Zoetis will continue to monitor complaints for burning odor/smoking/overheating to determine if any new information is obtained and any change to the risks for patients or users of the piccolo xpress analyzer.If new information is obtained, new causes where risk has not been evaluated, potential of serious injury reported or identified, the site will follow the required process for mdr reporting and timeliness.